Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 173, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 11, 2005, 7:29 AM CDT. It was in force for 22 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2005, 7:29 AM CDT (12:29 UTC)
- Expired
- Oct 12, 2005, 5:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 12:11 PM CDT | FLOOD | Manati, PR | PERSON REPORTED SWEPT AWAY BY RIO GRANDE DE MANATI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 111235
FFWSJU
PRC001-003-005-007-009-011-013-015-017-019-021-023-025-027-029-031-
033-035-037-039-041-043-045-047-049-051-053>055-057-059-061-063-065-
067-069-071-073-075-077-079-081-083-085-087-089-091-093-095-097-099-
101-103-105-107-109-111-113-115-117-119-121-123-125-127-129-131-133-
135-137-139-141-143-145-147-149-151-153-VIC010-020-030-111830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
829 AM AST TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES AND ISLANDS
IN PUERTO RICO
PUERTO RICO...INCLUDING CULEBRA AND VIEQUES
IN THE U.S. VIRGIN ISLANDS
SAINT JOHN
SAINT THOMAS
SAINT CROIX
* UNTIL 230 PM AST
* AT 827 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER ALL OF THE LOCAL ISLANDS. THE GROUNDS
ARE ALREADY SATURATED...AND ANY ADDITIONAL RAINFALL WILL QUICKLY
RUNOFF. TWO TO THREE INCHES OF ACCUMULATION ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1863 6459 1740 6462 1761 6575 1779 6729
1826 6736 1868 6736
$$
BD1 follow-up statement
000 WGCA72 TJSJ 111507 FFSSJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1100 AM AST TUE OCT 11 2005 PRC149-113-059-133-075-111700- 1100 AM AST TUE OCT 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM AST FOR THE FOLLOWING MUNICIPALITIES... IN PUERTO RICO PONCE...VILLALBA...JUANA DIAZ...GUAYANILLA...SANTA ISABEL AT 1100 AM AST...LOCAL DAM OPERATORS HAVE INDICATED THAT WATER WILL BE RELEASED FROM THE DAMS IN THE SOUTH COASTAL AREAS ... THIS INCLUDES LAGO GUAYABAL AND CERRILLOS DAM. THESE OPERATIONS COUPLED WITH THE RUNOFF FROM ADDITIONAL RAINFALL WILL RESULT IN CONTINUED RISES AND FLOODING ON THE RIVERS IN THE AFFECTED AREAS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 5:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 11, 5:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE OCT 11 2005
.DISCUSSION...THE LOCAL AREA CONTINUES UNDER THE INFLUENCE OF THE
MID TO UPPER LOW NORTH OF THE AREA. THIS IS RESULTING IN ABUNDANT
MOISTURE BEING PULLED FROM THE SOUTHWEST ACROSS THE LOCAL AREA. THE
STREAM OF MOISTURE IN THE FORM OF DENSE CLOUDINESS...SHOWERS AND
THUNDERSTORMS WILL CONTINUE DURING TODAY AS THE MID TO UPPER LOW
REMAINS TO OUR NORTH. THE LATEST INFORMATION INDICATES THAT THESE OR
SIMILAR WEATHER CONDITIONS WILL PERSIST TODAY AND PROBABLY WEDNESDAY.
&&
.MARINE...THE UNSTABLE WEATHER CONDITIONS EXPECTED TODAY AND TONIGHT
OVER THE ATLANTIC AND CARIBBEAN COASTAL WATERS WILL RESULT IN
HAZARDOUS MARINE CONDITIONS WITH VERY LOW VISIBILITIES...HEAVY
DOWNPOURS...LIGHTNING AND POSIBLE WATERSPOUTS.
&&
.HYDROLOGY...WITH THE GROUND ALREADY SATURATED...MANY STREAMS AND
RIVERS OUT OF THEIR BANKS...A CONTINUATION OF THE RAINS AND
ADDITIONAL RAINFALL IN THE FORECAST...THE CHANCES FOR FLOODING WILL
REMAIN HIGH. ALSO THE CHANCES FOR LANDSLIDES ARE VERY HIGH ACROSS
THE STEEP TERRAIN OF THE ISLANDS. ALL RIVERS AND STREAMS WILL REMAIN
VERY SUSCEPTIBLE TO FLOODING TODAY.
&&
.CLIMATE...A RECORD FOR DAILY PRECIPITATION WAS ESTABLISHED
YESTERDAY FOR THE SAN JUAN INTERNATIONAL AIRPORT WITH 3.61 INCHES
MEASURED. YEAR TO DATE 23.14 INCHES ABOVE THE NORMAL VALUE HAVE BEEN
MEASURED IN THE SAME PLACE. THIS IS 10.95 INCHES ABOVE THE VALUE
MEASURED LAS YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 75 87 74 / 90 90 80 80
STT 86 77 85 78 / 100 100 80 80
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 AM WEDNESDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 AM WEDNESDAY FOR VIZ001-VIZ002.
&&
11Hazardous weather outlook, Oct 11, 5:30 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE OCT 11 2005 PRZ001>013-AMZ710>750-121030- 630 AM AST TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-121030- 630 AM AST TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Oct 11, 7:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
812 AM AST TUE OCT 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLOOD MANATI 18.43N 66.48W
10/11/2005 MANATI PR LAW ENFORCEMENT
PERSON REPORTED SWEPT AWAY BY RIO GRANDE DE MANATI
&&
ALEVINEThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:58 PM CDT | Flash Flood Warning | JSJ | 22 hr | |
| Oct 11, 1:30 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 11, 4:55 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 11, 6:35 AM CDT | Wind Advisory | JSJ | 11 hr | |
| Oct 11, 11:16 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Oct 11, 1:08 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 11, 1:18 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Flash Flood Warnings in U.S. Virgin Islands, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.